HomeAntidepressantcontemplating antidepressants?
Posted in Antidepressant on 21st March 2014

contemplating antidepressants?
i’m thinking of going on antidepressants. i’m depressed pretty much all the time and i don’t know what else to do. anyone who is currently taking or has taken them, did it work? and where there any side affects? (such as gaining weight-i’m kind of concerned about that)

Best answer(s):

Answer by davedadrummr
I have been put on anti-depressants in the past. With the advances made in the research and treatment of depression, todays anti-depressants can be very effective. Side effects I experienced included weight gain, nausea and mild hand tremors. While annoying, I didn’t find the side efects to be overly bothersome. MAKE SURE you consult your family doctor or psychiatrist before starting on a course fo anti-depressants and follow the dose instructions. I hope this helps!

Answer by terry g
I have been on antidepressants for many years. In the beginning they gave me a headache and made me tired, but that went away after a week or so. I did not gain weight, but everyone is different. I do not have any regrets about deciding to use antidepressants, they have actually changed my perspective on life and made me a much happier person.

Answer by Missy K
First of all, ask yourself if you really need these antidepressants. Sometimes you just need someone to talk to or a way to vent about the way you feel. Try going to a therapist to see what the root of your depression is–maybe you’ll need to take antidepressants as a supplement to therapy visits but it’s never a primary solution. Antidepressants really don’t cause you to gain weight. In fact you may lose it because you will lose your appetite. In addition most will cause you to lose your sex drive and alter a lot of other things about your mind and body. I’ve taken quite a few antidepressants. Celexa was probably the mildest one that I had taken but there were a lot of stomach cramps and definately a change in my sleeping patterns. Probably the worst was Zoloft. I was nothing like myself on it. You also want to bear in mind that you cannot drink or take other drugs while on antidepressants. Since I see you’re concerned about your weight, are you taking any over the counter or prescriptions to aid in weight loss? If so did you know that these, in addition to chemicals such as caffeine can indeed cause depression? St. John’s is a good natural supplement you can take to combat some signs of depression, which is something you may want to consider. Also exercise that incorporates a lot of relaxation is a plus. To be honest, I’d never recommend taking pills to fix things. If you take them and come off of them later you’re going to be extremely depressed. And if you take them and stay on them your dosage is going to be increased every few months. Also, if you’re under 18 a lot of antidepressants aren’t approved for your age and could cause bad reactions. The way I finally overcame my depression is to force myself to do things that I stayed away from because of the depression. For example one day you may feel a little gloomy and you don’t want to go out with friends. After two or three days, it becomes a habit and instead of the gloomy feelings going away they intensify. Force yourself to do things. The less time you’ve got to dwell on things the less likely you are to become depressed. Set goals for yourself that are realistic so you can accomplish at least one thing a day–it will increase your feelings of self worth. Drugs should be a last resort, never a first one.

Answer by sunshine
well im on wellbutrin and this antidepresant actually helps control your appetite..psychiatrists usually prescribe this drug to help with some eating disorders and really no sexual side effects..i was on celexa at first which is good to but has sexual side effects and i did gain weight on that one. Im on the 330 mg wellbutrin xl but i seem to have done better taking the 100mg sr tablets twice daily..i was feeling better and motivated …you know working out also helps with depression as well..but all you can do is see your doctor and discuss the options but i’m a psychiatric nurse practioner and also prescribe this to many of my patients and people do very well on it..good luck hun!

just remember every individual reacts differently to medications it may take a couple weeks even a month or two for things to look a bit more clear but you will soon feel better..

Answer by ridder
I would of course talk to your Dr. but…..I was put on them and they just turned me into a vegetable. I tried various kinds . Anyway what worked for me is Exercise! I read somewhere that exercises can help with depression and I started walking everyday. Sometimes 2 times a day and just pushing myself to be more physical. Being outside in the sun and just the interaction with what was around me snapped me out of it..I also changed my diet …didn’t eat anything that wasn’t “healthy food”. You might want to try this first, but if you really need help from a Dr. you should get it. It really took alot to get me moving and out of the house but after a few times it got easier. Good luck and I hope this helps.

Answer by petyado
I’ve taken Xanax (I don’t know if it’s anti-depressant though) and it really helped but I was careful using it. I would only take it when I felt I was going to have another panic-attack. I’ve heard you might get addicted to that one. As for the others like Prozac and similar, I think you can take for a longer time, I’ve never tried them, though. If nothing else helps, do try medication. There is no use feeling miserable all the time when you can get some help.

Answer by styree
DEAR

MISS

YES THERE ARE SOME THAT WILL MAKE YOU GAIN LOTS OF WEIGHT SOME I WAS ON I WENT FROM 240

TO 309.5 LBS AND YES THEY DO WORK WONDERS I GOT OFF THE ONES THAT MADE ME GAIN WEIGHT I HAVE TO DO TO TYPE 2 DIABETES

DEAR THE 4 DOWN BELOW IF THE DOCTOR WANTS YOU ON THEM SAY NO IT IS FOR YOUR ON GOOD AND HEALTH

PRETTY PLEASE TRUST WHAT I AM TELL YOU
REMEROM YOU GAIN THE WEIGHT YOU SEEN I WAS UP ABOVE I AM 5FT 10 IN. BACK DOWN TO 255

NEURONTIN WILL MAKE YOU SEE THINGS THAT IS NOT THERE AND YOU WILL OVER DOSE I DID

SEROQUEL IF YOU HAVE DIABETES ARE ANY FAMILY MEMBER HAS DIABETES THAT YOU MIGHT GET

LATTER IN LIFE SAY NO SAME WITH THE EFFEXOR XL I HAVE BEEN ON ALL OF THEM AND BEEN OFF THEM

AND PUT ON NEW MEDS AND DOING THE GREATEST I CAN IN MY LIFE THESE DAYS WITH HEALTH PROBLEMS

I JUST DO NOT WANT TO SEE ANY ONE ELSE HURT IF YOU HAVE TO TAKE DEPRESSION MEDS LIKE ME

TAKE ANY THING BUT THE 4 LISTED BELOW IT IS FOR YOUR SAFETY HEALTH AND FAMILY MATTERS OK

(1ST) WAS RENERON GREEN BOX
(2ND)EFFEXOR XL .
(3RD) NEURONTIN
(4TH) SEROQUEL

PS THE DOCTOR HAS OTHERS BUT THESE 4 OK
I WISH YOU THE BEST IT WORKED FOR ME IT CAN AND
WELL WORK FOR YOU GOD BLESS

PEACE GOOD LUCK AND
TAKE CARE

Answer by Kassie B
I’m taking Zoloft and it has helped me tremendously.

No major side effects to speak of.

Remember, it takes a couple of weeks or so to notice any changes so be patient.

And should you decide to stop taking antidepressents you have to slowly ween off of them. You can not just stop at once.

Answer by words_that_live_on
When depression becomes acute and severe meds are required . Later you need to have some clues to lifes hidden things or all the meds wont help.

Answer by xsneaker_pimpsx
Va chez ton docteur. Assez simple, non?

Related Post for Rottenstein Law Group Learns of Zoloft Manufacturer’s Motion to Consolidate 59 Cases into One Multidistrict Litigation

Do you need an antidepressant? | Consumer Reports
When is it Okay to Take an Antidepressant?
Superior Medical Solutions Now Offers Free Shipping on Drug Testing Products
Rottenstein Law Group Learns of SSRI Antidepressants’ Potential to Cause Male Infertility
Rottenstein Law Group Learns of Zoloft Manufacturer’s Motion to Consolidate 59 Cases into One Multidistrict Litigation